MAUDE Adverse Event Report: CAREFUSION INC. CHROMA-LINE TAKA SUCTION TUBE

CAREFUSION INC. CHROMA-LINE TAKA SUCTION TUBE
Model Number U-0592
Medical Device Problem Codes Break (1069); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
V.Mueller has requested the device subject of the reported event be returned for evaluation.Investigation of this event is currently in process.A follow-up report will be submitted when additional information becomes available.
 
Event or Problem Description
The user facility reported that before a procedure three suction tips of their chroma-line taka suction tube broke off at the handle.The procedure was completed successfully after a short delay.No report of injury.
 
Additional Manufacturer Narrative
A device from the lot subject of the event was returned to the supplier for evaluation.It was observed that the broken tube subject of the event was bent which can be indicative of excess force applied by the user during use.The ifu for the chroma-line taka suction tube states, "use of a device for a task other than what it is intended for will usually result in a damaged or broken device.Prior to use, inspect devices to ensure proper function and condition.Do not use devices if they do not satisfactorily perform their intended function or if they have physical damage.Avoid mechanical shock or overstressing the devices.Close distal ends prior to insertion or removal through cannulas." a steris account manager offered in-service training regarding the proper use and operation of the chroma-line taka suction tube; however, the user facility declined.No additional issues have been reported.

Brand Name
CHROMA-LINE TAKA SUCTION TUBE
Common Device Name
SUCTION TUBE
Manufacturer (Section D)
CAREFUSION INC.
5 sunnen drive
maplewood MO 63143
Manufacturer (Section G)
CAREFUSION INC.
5 sunnen drive
maplewood MO 63143
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key18914151
Report Number1923569-2024-01005
Device Sequence Number6886605
Product Code JOL
UDI-Device Identifier10885403138416
UDI-Public10885403138416
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU-0592
Device Catalogue NumberU-0592
Device Lot NumberL23XHE
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/15/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown